MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655
Model Number KD-655Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Stenosis (2263)
Date of Event 10/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event date was reported as the publication date of the literature.The following procedure and devices are used in this literature.Dual knife j : we assumed that this model is kd-655q.Esd knife or hemostatic forceps (coagrasper fd- 410 lr) the literature article is attached for reference.This device has not been returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled, "high proficiency of esophageal endoscopic submucosal dissection (esd) with a "tunnel clip traction" strategy: a large french multicentric study".Literature summary: this study aimed to assess the technical results and outcomes of a "tunnel clip" strategy for esophageal esd procedures performed by less experienced operators for the treatment of superficial neoplasms.A total 195 esophageal esd procedures performed.The percentage of resected esophageal circumference in superficial squamous cell carcinomas (ssc) tended to be higher than that in high-grade dysplasia (hgd)/adenocarcinoma (adk) complicating barrett¿s esophagus (be).The en bloc, r0 and curative resection rates were both higher in hgd/adk complicating be than in sscs.No significant difference was found in terms of r0 resection, rate of performing the procedure, or perforation according to the location of the lesion (upper third, middle third, lower third, esophagogastric junction).The ¿tunnel+clip¿ strategy is safe, and allows to achieve high en bloc, r0 and curative resection rates.Type of adverse events/number of patients event1: perforation - 1 patient ( treated endoscopically with 4 clips and intravenous antibiotics.Event2: postprocedural bleeding - 7 patients (managed endoscopically) postprocedural bleeding was recorded if it triggered an emergency consultation or hospitalization.Event3: stenosis - 31 patients (managed by endoscopic hydraulic dilation.Patient identifiers: (b)(6) - dual knife used in the procedure.(b)(6) - hemostatic forceps used in the procedure.This report is for (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-655
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17168091
Report Number9614641-2023-00875
Device Sequence Number7154544
Product Code KNS
UDI-Device Identifier04953170405631
UDI-Public04953170405631
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K171158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-655Q
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown